Weight gain on pregabalin. Can someone help??

Hi, I've been on pregabalin since July this year after an operation in my prostate due to torsion. I'm on 600 mg a day and I've been dieting and exercising this past three months and I'm still gaining weight,could someone tell me ways to loose weight on pregabalin as I'm usually around 13.12 - 14 stone but since August I've gained 3 stone and it's only November. Someone please help? Thanks

9 Replies

  • Hi Gavin 15. I gained over a stone in less than a month on pregabalin. As I am already overweight I couldn't afford to put on any more. My rheumatologist advised me to come off it and try something else. Although it helped with the pain, I came off it and lost 8.5lbs in a week. I don't know if trying a calorie controlled eating plan might help you or advise from a dietician. Best of luck.

  • Hi I put on 2 stone too in 3 months I'm now being weaned off it its sister tablet gabapentin do the same also x

  • I'm the same Was on Gabapentin, then put on Pregabalin but had to take myself of these as side effects were too extreme, so went back on the Gaba and used to put on 5 lbs a week...but.....my doctor and dietician don't agree that these put on the weight they agree that they can have an effect in the first few weeks until your body gets used to them....but Im afraid Ive as all they say is 'Its what you put in your mouth' what makes you fat....As I cant do much exercise, or can't stand for too long to exercise, I have now tried to keep moving even when sat watching the tv....sorry to put it this way but I once watched a programme on people with Anorexia and they keep moving all the time in the shower on the loo and in bed....just to work off those few extra calories...I have to add, that's not easy to do but...its there in my mind...and now I've seen a NHS Dietician again, (after a 3mth wait) who gave me a diary, to log all that I eat over the next 3 months and an apt to go back after that to see how I got on......

  • Same here as well as 2 stone weight gain I looked really puffy and bloated. I came off it too

  • I tried pregabalin too and suffered weight gain. It didn't offer me any better pain control than gabapentin so I stopped it and went back to gabapentin. I guess everyone is individual when it comes to side effects. I've been on gabapentin for many years and am on a high dose (2700 - 3600mg per day). I am very underweight so I haven't observed the weight gain aspect that others have reported. As I say everyone is different.

    So it may be worth trying gabapentin with or without other medications.

    Don't come off he pregabalin without medical advice. Withdrawal needs to be gradual to stay safe.

  • Very good advice

  • My wife has been taking Pregabalin now for over 8 years and believe it or not she recently Won the Counties Woman of the Year prize!! From 17 andf a half stone to 13 in the space of 90 days. It really has been incredible and we are all so proud of her as she is in constant pain with Cervical area of her Spine actually Fusing together, along with severe Epilepsy & seizures. Paula also has a Cyst of 1.5cm x 1.4cm X 1cm of clear fluid filled liquid attached to her Pineal Gland. Google that Gland until you see all the Crazies surfacing lollol...I used to be one of those Crazies also but No more for me. The Pineal Gland is revered by every religion since time began but that is all I will post here about it.

    Back to Paula's Cyst...Now the World Health Organization have stated that a .5cm Cyst... that is half a Centimeter is considered massive, so maybe you can get a nice little picture of this monster size growth in her brain. There have literally been years of pain my wife has come through and she had been treated by everything, well we thought everything until Paula was prescribed a smallish dose of the medcine, Pregabaline, Lyrica. There maybe many on this wall today shouting and warning you of the terrible addiction and withdrawals that Lyrica can involve.

    By all means check out the pro's & con's of Lyrica and if you are a person with an addictive personality, just like me lol...then you may not want to give it a try. Indeed many Doc's here in N.Ireland simply do not prescribe Lyrica, partly because it was an expensive drug that Phizer had sole manufacturing rights, ( Yes I know there's a name for that but I' having a senior moment LOL ) on. No those 3 years are up the market has been flooded with cheaper generic tablets. This is really unfortunate as with the prize drop always come the quality drop.

    Anyhow God Love you trying to get through on that kind of pain on Pregabalin alone. One hint about weight gain is buy a long chain and Lock and ban eating anything apart from Fruit and Veg or Eggs cooked in any form after 6pm. Paula did this on Slimming World and she has been methodical in the medcine/ Food link. Pregabalin does not in fact cause the weight gain...it is the patient that cannot behave and stick to their strict regimen. I am far from a Chemist so do not take my advive as the Word but Lyrica/ Pregabalin actually nudges your GABA Area of the Brain with suggests hunger...albeit a false hunger but one that so many poor people actually act on.

    Lyrica/ Pregabalin has been a drug that brought my wife from being terribly suicidal and depressed for years on end. Our two sons got their mother back and although Paula is still very ill with numerous other ailments caused by that inoperable brain Cyst her pain level & in my opinion her state of mind level has been upped and kicked back into gear. That was only possible with a wonderful Dr.S. Devlin, that saw through the physical pain and sorted out much of the Psychological pain first. Paula also attends the Pain Clinic for injections for her Occipital Nerve in the back of her head and another in the top end of her spine and finally the last just below her shoulder level in the middle of her Spine.

    There really is no complete cures for any of us but please check out a Pain Clinic site on the Net and there are some clinking bits of advice given freely amongs't us all...and a Doctor at the pain clinic could even suggest foods that will help when you are on Lyrica, drugs that will cause your body to reduce fatty cells. There are no easy ways about this but Hey ask your Doctor for a referral cuz..." If your not in you can't win!!

    >.< LOL

  • Yep My son always says it's what people shove down their throats...that's, what makes us long term fat...we do know that the medicine like Steroids can have a drastic effect on weight gain....Well said I taken on board what you are preaching....cheers

  • I looked really puffy and bloated after a few days. So, I used it as when needed and only on the worst days. I did not put on any weight then.

You may also like...